View Full Version : Quitting fin causing DHT levels to spike?

03-18-2012, 04:18 PM
It's been a while since I last made a post, but i'm back with more questions. I have been off of finasteride for a little over three months now because of sides I experienced. Since then my scalp has been itching, flaking, and scaling, and my hair has fallen out a lot more than even before using fin.

I've used every kind of dandruff shampoo without much effect and after seeing a doctor last week am now using 2% nizoral shampoo. Just within the past few days the bad scaling has stopped but my scalp is still very itchy. The worst part of all this though is that my hair has become much thinner all around but very thin along the left side of my scalp and even thinner in a spot on the top left area. My question is, does anyone think that quitting finasteride takes a long time for hormone levels to readjust and possibly my DHT levels could be extra high as a result? My sex drive has been much higher lately, higher than even before using fin, and i feel this could mean more DHT. I know quitting finasteride means i am no longer blocking DHT and hair loss will happen but the odd pattern of thinning hair and scalp itch leads me to believe my DHT levels are higher than they should be even before fin.

I know this went kind of long but if anyone has any advice about this it would be very useful.

03-18-2012, 04:26 PM
you should be asking your derm.

03-20-2012, 12:54 AM
I had a similar experience when I quit Fin. My scalp was itchy as hell because the drug was not blocking the dht anymore, and my head was discharging all the hair I had held quickly. It was a shock how fast my hair thinned and I could clearly feel the mpb area of scalp getting itchier.
. I also felt that my sex drive and aggression level go into overdrive, but I believe it just really shows you what the drug was doing to you. It took a while forty this to happen..like 3 weeks off the drug for me..then a spike like you say. My libido simmered down after a month off it...but it was still WAY higher than when on Fin.

03-20-2012, 01:07 AM
@ skipstah70, thanks for the comments, it makes me feel a little better to know that at least someone else experienced this. I have almost been tempted a few times to go back on fin just to stop the scalp itch. I really feel like there is an adjustment period when starting or quiting fin and some people's bodies handle it worse than others. Perhaps those that experience side effects are more affected by this because they are sensitive to hormonal changes, just a thought

03-20-2012, 07:40 AM
You were probably suppressing 5AR more then necessary before if the change was that drastic.

Nevertheless, your body was getting itself back on track. Always a good thing.